Thursday, February 27, 2014

A little tweak to their routine


It's only February and our family has undergone a few "big" changes. It started with the 2 big changes which led to the start of a wonderful experience being out & about with the twins without their strollers and now this ...

I am a stickler for routines and in particular the sequences associated with the children's day nap and bedtime. Those two times are sacred in our family because it enables us working parents to give our bodies - brains - ears, much needed respite and obviously, our children need it too.
 
When they were 18 months old, I transitioned them from 2 day naps down to 1. It took about 6 weeks for it to kick in properly and when it did, it was marvellous.

Change to Day Nap
Till today, they are still keen on their day nap so I ain't getting rid of it except, to cut back on the amount of time they nap - from 3 hours down to 2. Yes, I am very lucky that (1) my children still nap during the day and (2) they have very good quality nap. Therefore, I will CRY BUCKETS when they drop that one day nap. Stay tuned *dramatic music*

Change to bedtime
I have also moved their bedtime later. That means shower time has moved from 5:45pm to 6:15pm. Yes, that means bedtime is a little later at 6:45pm.

What I have learnt with transitioning: Do it in 15 min increments over a period of time - enables me to tweak and for the kids to get used to my tweaking.

This is what our routine looks like for soon-to-be 3 year old toddlers:

6:45am
Rise and shine

7:00am
Breakfast milk

7:15am
Breakfast

7:45am
Clean up and get changed

8:00am
Head out for a morning outing / off to Kindy

9:00am
Morning Tea

10:15am
Head home (if they are not at Kindy)

10:45am
Lunch time

11:30am
Clean up

11:45am
Nap nappies are put on, they get a drink of milk each and we watch an episode of Dora the Explorer (Charlotte's favourite) and Thomas & Friends (Daniel's favourite)

12:15pm
Nap time

2:15pm
Wake them up. We watch an episode of Dora the Explorer and Thomas & Friends.

2:45pm
Quiet activity at home - craft, trains, dolls, cooking, reading, etc OR
we go on an afternoon outing.

3:45pm
Outdoor play - in our backyard or our local park OR
afternoon outing.

4:15pm
Head home and cook dinner while the kids play on their own

4:45pm
Dinner time

5:30pm
Clean up and play time - usually on the trampoline

6:00pm
Drink water, cool down and sit down to 15 minutes of Peppa Pig on television

6:15pm
Shower time

6:30pm
Changed into their pjs, Story, milk and cuddles

6:45pm
Lights out

Charlotte and Daniel will lie in their cots quietly. Sometimes, they fall asleep immediately and other times, it might take up to 30 minutes for them to slumber. During that time, they talk / sing together or on their own and eventually put themselves to sleep.


Have a splendid week with your family,





http://www.mamawearpapashirt.com/2014/02/raising-empathic-children/?utm_source=rss&utm_medium=rss&utm_campaign=raising-empathic-children
 

2 comments:

  1. Thanks for sharing your routine with us! Looks like you've got it down pat. :) Have a lovely wkend and thanks for linking up.

    ReplyDelete
    Replies
    1. Thank you so much for your positive feedback and encouragement!!!!!!!!
      Have a lovely weekend too with your fast growing children.

      Delete